Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 78, NWS Milwaukee, WI

October 26, 2014

NWS Milwaukee, WI issued this small craft advisory at Oct 26, 2014, 9:03 PM CDT. It took effect at Oct 27, 2014, 3:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2014, 9:03 PM CDT (02:03 UTC)
In effect from
Oct 27, 2014, 3:00 AM CDT
Expired
Oct 27, 2014, 4:00 PM CDT
In force
13 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WHUS73 KMKX 270203
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
903 PM CDT SUN OCT 26 2014

...BREEZY SOUTHERLY WINDS AND HIGH WAVES LATE TONIGHT AND MONDAY...

.BREEZY SOUTHEAST WINDS WILL DEVELOP LATE TONIGHT AND LAST INTO
MONDAY AFTERNOON AHEAD OF APPROACHING LOW PRESSURE. THE SOUTH
WINDS WILL GENERATE HIGH WAVES. THE WINDS AND WAVES WILL SUBSIDE BY
LATE MONDAY AFTERNOON. BRISK WEST WINDS WILL THEN DEVELOP EARLY
TUESDAY MORNING AND LAST THROUGH TUESDAY NIGHT AFTER THE PASSAGE
OF A COLD FRONT.

LMZ643>646-271015-
/O.NEW.KMKX.SC.Y.0078.141027T0800Z-141027T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
903 PM CDT SUN OCT 26 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM CDT
MONDAY. 

* WINDS: SOUTHEAST 15 TO 25 KNOTS. 

* WAVES: 3 TO 5 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MG

WWW.WEATHER.GOV/MKX
2 follow-up statements
538 
WHUS73 KMKX 270845
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CDT MON OCT 27 2014

...BREEZY SOUTHEAST WINDS WILL TURN TO THE SOUTH TODAY...

.LOW PRESSURE MOVING ACROSS IOWA INTO WISCONSIN WILL RESULT IN A
TIGHTENING PRESSURE GRADIENT AND BREEZY WINDS TODAY. THESE WINDS
WILL CAUSE WAVES TO BUILD TO OVER 4 FEET AT TIMES. 

THE PRESSURE GRADIENT WILL BEGIN TO WEAKEN LATER THIS AFTERNOON AS
THE LOW PRESSURE AREA MOVES FARTHER INTO WISCONSIN. HENCE THE
WINDS ARE EXPECTED TO DIMINISH BY LATE AFTERNOON ALONG WITH
SUBSIDING WAVES.

LMZ643>646-271645-
/O.CON.KMKX.SC.Y.0078.000000T0000Z-141027T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
345 AM CDT MON OCT 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS: SOUTHEAST 10 TO 20 KNOTS WILL STRENGTHEN TO 15 TO 25
  KNOTS AND TURN TO THE SOUTH MOST AREAS TODAY. 

* WAVES: BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
619 
WHUS73 KMKX 271420
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
920 AM CDT MON OCT 27 2014

...BREEZY SOUTHEAST WINDS WILL TURN TO THE SOUTH TODAY...

.LOW PRESSURE MOVING ACROSS IOWA INTO WISCONSIN WILL RESULT IN A
TIGHTENING PRESSURE GRADIENT AND BREEZY WINDS TODAY. THESE WINDS
WILL CAUSE WAVES TO BUILD TO OVER 4 FEET AT TIMES.

THE PRESSURE GRADIENT WILL BEGIN TO WEAKEN LATER THIS AFTERNOON
AS THE LOW PRESSURE AREA MOVES FARTHER INTO WISCONSIN. HENCE THE
WINDS ARE EXPECTED TO DIMINISH BY LATE AFTERNOON ALONG WITH
SUBSIDING WAVES.

LMZ643>646-272100-
/O.CON.KMKX.SC.Y.0078.000000T0000Z-141027T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
920 AM CDT MON OCT 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS: SOUTH WINDS INCREASING TO 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 3:40 PM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Oct 26, 3:40 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CDT SUN OCT 26 2014

.TONIGHT - CONFIDENCE...MEDIUM
STARTING TO SEE THE EARLY SIGNS OF WARM AIR ADVECTION WITH NW/SE
ORIENTED BAND OF MID CLOUDS ACROSS SRN MN INTO NE IA. PER 700 MILLIBAR
RH PROGS THIS WILL LIKELY EXPAND ACROSS WRN WI INTO THIS EVENING AS
850 LLJ INCREASES INTO SRN/CNTRL WI. MODELS SHOW PRECIP MOST LIKELY IN
CNTRL/NRN WI WITH SMALLER CHCS IN SRN WI. LATE NIGHT ELEVATED CAPE
ROOTED BETWEEN 800-850 MILLIBARS YIELDS ANYWHERE FROM 500-1500 J/KG...
WITH THE NAM BEING THE MORE UNSTABLE. GFS NOT NEARLY AS MUCH. SO WILL
CARRY ON THE THE MENTION OF THUNDER.

.MONDAY - CONFIDENCE...MEDIUM
SURFACE LOW PROGGD TO NRN IL OR SRN WI WITH INVERTED TROUGH/WARM FRONT
EXTENDING NEWD FROM LOW CENTER. AT THIS TIME MODELS TAKE THE FRONT NORTH
OF THE CWA ALLOWING FOR A MOIST AND SOUTHERLY FLOW TO DOMINATE. LLVL RH
PROGS SUGGEST WARM SECTOR WILL BE ON THE MESSY SIDE MONDAY WITH STRATUS
POTENTIAL KEEPING INSTABILITY LOWER FOR MUCH OF MONDAY WITH 850/LLJ INDUCED
FORCING DECREASING AND FRONTAL FORCING STAYING LARGELY WEST OF CWA
UNTIL LATER IN THE DAY. WILL NOT COOL TEMPS MUCH FROM PRIOR FORECAST
BUT IF NAM MOISTURE PROFILE VERIFIES LOWERING WILL BE NEEDED BUT
LEANING TOWARDS MORE OF A COMPROMISE APPROACH FOR NOW AMONGST OTHER
MODELS.

.SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY.

MONDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

PCPN MAXES ON NAM...GEM AND ECMWF COME INTO SRN WI WITH STRONG LOW-
LEVEL FRONTOGENESIS ALONG SURFACE TROUGH/COLD FRONT AND OVERALL
FORCING FOR ASCENT DUE TO STRONGER UPPER LEVEL DIVERGENCE OVER SRN
WI WHILE GFS KEEPS THE STRONGER ULD AND OMEGA...AND THUS HIGHER PCPN
SOUTHEAST OF FORECAST AREA...AS DOES THE SREF. BOTH NAM AND GFS
FORECAST SOUNDINGS SHOWING A STOUT CAP BETWEEN 800 AND 700 MB THAT
LIMITS SURFACE AND ELEVATED CAPE. NAM INDICATING EVAPORATIVE COOLING
WILL WASH THE CAP OUT...WITH STEEP LAPSE RATES ABOVE 700 MB HELPING
TO PRODUCE 600-1000 J/KG OF ELEVATED CAPE WITH PARCELS ORIGINATING
AROUND 925 MB...MAINLY IN THE EASTERN CWA WITH THE HIGHEST ELEVATED
CAPE VALUES IN THE SOUTHEAST. GFS DOES NOT LOSE THE CAP AND LIMITS
POTENTIAL FOR THUNDER. SPC FAVORS THE MORE STABLE LOOK OF THE GFS
AND HAS REMOVED MARGINAL PROBABILITY FOR SEVERE HAIL FROM SRN WI IN
THE LATEST DAY 2 OUTLOOK. WILL GO WITH MAINLY SHOWERS AND CHANCE OF
THUNDER.

TUESDAY AND TUESDAY NIGHT...FORECAST CONFIDENCE HIGH

WILL LINGER CHANCES FOR SHOWERS INTO TUESDAY MORNING WITH FORCING
ASSOCIATED WITH PASSAGE OF 500 MB TROUGH ROTATING THROUGH THE
REGION...ENDING WITH SUBSIDENCE BEHIND TROUGH AXIS. COLD ADVECTION
ON BRISK WEST WINDS DROPS 850 MB TEMPS ABOUT 5C BETWEEN 12Z TUE AND
00Z WED. HIGHS REACH THE MID TO UPPER 50S AROUND MIDDAY THEN STEADY
OUT AND SLOWLY COOL THROUGH THE AFTERNOON. SHORT WAVE TROUGH CROSSES
REGION TUESDAY NIGHT...BUT LIMITED MOISTURE WITH MODEL AGREEMENT
THAT ANY PCPN WITH THIS WAVE WILL BE LIMITED TO NRN WI. WINDS HOLD
UP INTO THE OVERNIGHT PROVIDING SUFFICIENT MIXING TO HOLD LOWS IN
THE MID TO UPPER 30S.

WEDNESDAY AND WEDNESDAY NIGHT...FORECAST CONFIDENCE HIGH.

QUIET WEATHER WITH SURFACE RIDGE WEDNESDAY...WITH SHORT WAVE
APPROACHING FROM WEST WEDNESDAY NIGHT. COLDEST 925-850 MB TEMPS
SETTLE OVER STATE...WITH HIGHS STRUGGLING TO REACH 50. ONLY GFS
SHOWING ANY WARM AIR ADVECTION DRIVEN PCPN AHEAD OF THE REACHING SRN
WI BY THURSDAY MORNING. WILL GO WITH BLENDED SOLUTION THAT LEAVES
FORECAST AREA DRY.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. FORECAST CONFIDENCE
MEDIUM.

LEFT BLENDED SLIGHT CHANCE POPS IN THE EAST THURSDAY...THOUGH MAY BE
OVERLY INFLUENCED BY GFS POPS WITH FIRST WAVE. SECOND STRONGER WAVE
DROPS ACROSS NORTHERN WI THURSDAY NIGHT...AND ACROSS LOWER MI
FRIDAY. 1000-500 MB THICKNESSES INDICATE POTENTIAL FOR A FEW SNOW
FLAKES MIXING IN WITH THE RAIN AFTER MIDNIGHT THURSDAY NIGHT...BUT
GFS AND ECMWF SOUNDINGS ARE DRY IN DENDRITE GROWTH ZONE SO WILL STAY
WITH CHANCE/SLIGHT CHANCE FOR RAIN.

PCPN CLEARS THE EAST FRIDAY MORNING...WITH UPPER RIDGING AND COLD
HIGH PRESSURE SETTLING OVER THE REGION BRINGING BELOW NORMAL
TEMPERATURES. PRECIPITATION CHANCES RETURN LATE SUNDAY
AFTERNOON/SUNDAY NIGHT...DEPENDING ON MODEL...WITH WARM AIR
ADVECTION ON 30-40 KT LOW-LEVEL JET. GFS MORE GENEROUS WITH PCPN
THAN ECMWF...LEADING TO A SMALL CHANCE FOR PCPN ACROSS ONLY THE
NORTHERN CWA IN BLENDED SOLUTION. WILL PROBABLY SEE POPS INCREASE ACROSS
ALL OF THE CWA IN LATER RUNS.

&&

.AVIATION/00Z TAFS/...VFR SKC INTO THIS EVENING HOWEVER LLVL WAA
WILL BE ON THE INCREASE LEADING TO MORE IN THE WAY OF MID CLOUDS
ARRIVING. ELEVATED CAPE AND FORCING FROM LLJ WILL TRY TO OVERCOME
THE INITIALLY DRY AIRMASS TO PRODUCE SHRA/ISOLD T. MODELS ARE
SKEWING HEAVIER PRECIP NORTH OF TAF SITES HOWEVER MESO MODELS
SHOWING A COUPLE DIFFERENT ROUNDS OF SHRA POSSIBLE AS THE NIGHT
WEARS ALONG. AGAIN...THUNDER CANNOT BE RULED OUT. MONDAY BECOMES
TRICKY WITH WARM FRONT TRYING TO LIFT NORTH AND MODELS SHOWING
VARYING SOLUTIONS WITH RESPECT TO HOW MOIST THE LOW LEVELS WILL BE.
FOR NOW TOOK A COMPROMISE APPROACH AND DID NOT STRICTLY FOLLOW THE
VERY MOIST NAM OUTPUT.

&&

.MARINE...PONDERED SMALL CRAFT FOR THE PRESSURE GRADIENT AHEAD OF
APPROACHING LOW PRESSURE BUT CONFIDENCE LOW RIGHT NOW ON EVOLVING
POSITION OF SURFACE TROUGH AXIS WITH TIME. SOUTHEAST WINDS WILL
INCREASE FOR A TIME BUT THEN PRESSURE PATTERN BECOMES BAGGY WITH
SURFACE TROUGH. IF ANY AREA CAN BE POSITIONED IN A TIGHTER GRADIENT
FOR A LONGER PERIOD OF TIME THEN MALL CRAFT CONDITIONS WILL PERSIST
TO WARRANT A HEADLINE. CONFIDENCE TOO LOW ON THE SCENARIO TO HOIST A
HEADLINE AT THIS TIME.

HOWEVER SMALL CRAFT ADVISORY LEVEL WINDS ARE MORE LIKELY MONDAY
NIGHT THROUGH AT LEAST TUESDAY NIGHT...AS A TIGHT PRESSURE GRADIENT
DEVELOPS AFTER A COLD FRONTAL PASSAGE. GUSTS TO 25 KNOTS ARE A GOOD
BET DURING THIS TIME. HIGH WAVES SHOULD REMAIN OVER THE OPEN
WATERS...GIVEN THE OFFSHORE NATURE OF THE WINDS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/MONDAY AND AVIATION/MARINE...COLLAR
MONDAY NIGHT THROUGH SUNDAY...REM
Hazardous weather outlook, Oct 26, 3:49 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 PM CDT SUN OCT 26 2014

WIZ046-047-051-052-056>060-062>072-272100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
349 PM CDT SUN OCT 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME LIKELY BY LATER TONIGHT...AS A WARM
FRONT MOVES NORTHEAST THROUGH THE AREA. THE BEST CHANCES WILL BE
NORTHEAST OF A LONE ROCK...TO JANESVILLE...TO RACINE LINE. SMALL
HAIL IS POSSIBLE WITH SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE ARE SMALL CHANCES FOR THUNDERSTORMS MONDAY...WITH CHANCES
FOR STORMS MONDAY NIGHT...AS LOW PRESSURE AND A COLD FRONT MOVES
THROUGH THE REGION. SMALL HAIL IS POSSIBLE WITH SOME OF THE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-272100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
349 PM CDT SUN OCT 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME LIKELY BY LATER TONIGHT...AS A WARM
FRONT MOVES NORTHEAST THROUGH THE AREA. THE BEST CHANCES WILL BE
NORTH OF WIND POINT. SMALL HAIL IS POSSIBLE WITH SOME OF THE
STORMS.

BREEZY SOUTHEAST WINDS WITH LOW PRESSURE LATER TONIGHT INTO MONDAY
MAY BRING HIGH WAVES TO THE NEARSHORE WATERS. A SMALL CRAFT
ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE ARE SMALL CHANCES FOR THUNDERSTORMS MONDAY...WITH CHANCES
FOR STORMS MONDAY NIGHT...AS LOW PRESSURE AND A COLD FRONT MOVES
THROUGH THE REGION. SMALL HAIL IS POSSIBLE WITH SOME OF THE
STORMS.

A SMALL CRAFT ADVISORY IS LIKELY FOR LATE MONDAY NIGHT INTO
TUESDAY NIGHT...FOR GUSTY WEST WINDS BEHIND A DEPARTING COLD
FRONT.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 1:08 AM CDTSpecial Weather StatementMKXColumbia, Dodge, Green Lake, Jefferson, Marquette, Walworth and 1 more52 min

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.